MAUDE Adverse Event Report: COVIDIEN SPNG,GAUZE,4 IN X 4 IN,16 PLY,; GAUZE/SPONGE, INTERNAL, X-RAY DETECTABLE

COVIDIEN SPNG,GAUZE,4 IN X 4 IN,16 PLY,; GAUZE/SPONGE, INTERNAL, X-RAY DETECTABLE
Model Number 7148
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
The customer reported that the product was covered with particulates.Additional information received from the customer stated that the particulates found in the gauze are from the x-ray detectable strip.The issue was notice before use.No patient involved.
 
Additional Manufacturer Narrative
H 3: evaluation summary a device history record (dhr) review was completed for the reported lot number.There were no manufacturing issues related to the complaint issued for this lot.A photo was submitted with the complaint.It could not be determined what exactly the contamination on the sponge was from the photo.By the look of the blue specks, it could be pieces of the element.Samples of sponges were returned for evaluation.After reviewing the samples received, it is confirmed to be pieces of element.This complaint is considered confirmed.Root cause of the issue could be if the element piping is misaligned so that the element does not carry over far enough to contact the pressure roller, the element may burn on the heated roller.If excessive amounts of the element material are threaded to the gauze, the element may contact the heated roller and the heat will cause the element to break apart, leaving bits of element within the sponge.Corrective action for the element adhering to the heated roller is that the roller must be manually cleaned to remove the element.Burned element may get on the gauze during this cleaning process.If the burnt element residue is not removed after the roller is cleaned, burnt element may come off of the roller(s) and transfer to the gauze.Inspections are performed based on a statistical sampling both physically and visually.Specifically, operators are required to inspect samples at the beginning, middle and end of lots.These checks are noted on the device history record.Employees involved with the process of producing the product have been made aware of the issue and have been alerted to watch for any type of contamination.This complaint will be used for tracking and trending purposes.

Brand Name
SPNG,GAUZE,4 IN X 4 IN,16 PLY,
Common Device Name
GAUZE/SPONGE, INTERNAL, X-RAY DETECTABLE
Manufacturer (Section D)
COVIDIEN
1430 marvin griffin road, po b
augusta GA 30906
MDR Report Key9194920
Report Number1018120-2019-00383
Device Sequence Number14103279
Product Code GDY
UDI-Device Identifier10884527016969
UDI-Public10884527016969
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number7148
Device Catalogue Number7148
Device Lot Number19G177862
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 10/07/2019
Supplement Date Received by Manufacturer10/07/2019
Initial Report FDA Received Date10/15/2019
Supplement Report FDA Received Date01/02/2020
Patient Sequence Number1